Alert archive / Oregon / Snow Advisories in 2005

Snow Advisory 6, NWS Medford, OR

November 30, 20057 counties in Oregon; Siskiyou County, California

NWS Medford, OR issued this snow advisory at Nov 30, 2005, 11:30 AM PST for 7 counties in Oregon; Siskiyou County, California. It took effect at Nov 30, 2005, 3:07 PM PST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2005, 11:30 AM PST (19:30 UTC)
In effect from
Nov 30, 2005, 3:07 PM PST
Expired
Dec 1, 2005, 10:19 PM PST
In force
31 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 58 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 7.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2005-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2005-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this snow advisory went out at Nov 30, 9:08 AM PST, 2 hours 22 minutes earlier.

Area forecast discussion, Nov 30, 9:08 AM PST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
908 AM PST WED NOV 30 2005

.DISCUSSION...MODELS CONTINUING TO SHOW A SLIGHT MORE SOUTHERLY
TREND WITH TRACK OF SYSTEM ALTHOUGH THE THICKNESS VALUES ARE
INDICATING MUCH HIGHER SNOW LEVELS THAN YESTERDAY. WILL DO A RARE
SECOND PERIOD UPDATE THE SNOW ADVISORY TO A WINTER STORM WARNING FOR
NORTHERN CALIFORNIA AND EAST OF THE CASCADES IN OREGON. MODEL
SOUNDING ON THE EAST SIDE SHOWING BELOW ZERO AND ONLY COMING ABOVE
BRIEFLY TOMORROW. WITH 700 MB WINDS OF 60 KT CONDITIONS SHOULD BE
VERY POOR AT TIMES EAST OF THE CASCADES TONIGHT THROUGH TOMORROW.

.PREVIOUS DISCUSSION...THE DEVELOPING LOW PRESSURE SYSTEM NEAR 140W
THAT WILL MOVE INTO THE COASTAL WATERS TONIGHT IS ALREADY SPREADING
ITS CIRRUS SHIELD OVER THE SOUTHERN OREGON / NORTHERN CALIFORNIA
COAST. TODAY WILL BE COOL AND DRY AS A WEAK RIDGE BUILDS AHEAD OF THE
APPROACHING LOW. THERE HAS BEEN ENOUGH CLOUD COVER TO LIMIT FOG
FORMATION THIS MORNING AND KEPT MOST OF THE TEMPERATURES EAST OF THE
CASCADES FROM PLUNGING INTO THE MID-TEENS.

EXPECT PARTLY SUNNY, AKA THIN CIRRUS OVERCAST SKIES, AND LIGHT WINDS
TODAY. THE LOW PRESSURE SYSTEM MOVING TOWARD THE OREGON COAST WILL
BRING A WARM FRONT INTO NORTHERN CALIFORNIA LATE TONIGHT WITH THE
FRONT MOVING NORTH INTO SOUTHERN OREGON BY THURSDAY MORNING FOLLOWED
BY A COLD FRONT SWEEPING INTO THE AREA LATER THURSDAY. STRONG WINDS
ARE EXPECTED TO INCREASE AHEAD OF THE COLD FRONT...ESPECIALLY OVER
THE NEAR-COASTAL WATERS AS A BARRIER JET TAKES SHAPE. AS THE SYSTEM
MOVES INLAND THIS EVENING INTO THURSDAY THERE IS A GOOD CHANCE FOR
MODERATE TO HEAVY SNOW AMOUNTS IN SISKIYOU COUNTY BEFORE SNOW LEVELS
JUMP UP THURSDAY MORNING WITH WARM FRONTAL PASSAGE AND THE SNOW
CHANGES TO RAIN OR A RAIN/SNOW MIX. HAVE ISSUED A SNOW ADVISORY FOR
MOST OF SISKIYOU COUNTY AND THE KLAMATH BASIN FOR THE ACTIVE PERIOD
OF PRECIP TONIGHT WHEN SNOW LEVELS ARE LOW ENOUGH TO REACH CRITERIA.

THURSDAY NIGHT AND FRIDAY SNOW LEVELS DROP SIGNIFICANTLY IN THE COLD
AIR BEHIND THE FRONT. EXPECT ENOUGH ONSHORE MOIST FLOW TO HAVE SNOW
SHOWERS POPPING UP AGAIN IN WESTERN OREGON VALLEYS WITH SNOW ADVISORY
AMOUNTS LIKELY DEPENDING ON HOW ACTIVE THE POST-FRONTAL SHOWERS ARE.
SHOWERS WILL BEGIN TO TAPER OFF BY SATURDAY. SUNDAY WILL BE MOSTLY
CLOUDY AND COOL WITH A SLIGHT CHANCE OF WESTSIDE SHOWERS. WE GET A
SMALL BREAK FROM CLOUDS AND RAIN MONDAY BEFORE ANOTHER FRONT MOVES
ONSHORE MONDAY NIGHT INTO TUESDAY.

.AVIATION...CURRENT TAFS AND ROUTE FCSTS COVER EXPECTED CONDITIONS
NEXT 12 TO 24 HOURS. GENERALLY VFR CONDITIONS EXPECTED. ISOLATED
AREAS OF VALLEY FOG AND STRATUS THIS MORNING.

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING SOUTHERN OREGON COAST THURSDAY MORNING.
     WINTER STORM WARNING ORZ029-031 TONIGHT THROUGH THURSDAY
     AFTERNOON.
     GALE WARNING...FLORENCE OR TO OR/CA BORDER 0-60
NM. CA...GALE WARNING...OR/CA BORDER TO PT ST GEORGE CA 0-60 NM
     WINTER STORM WARNING CAZ084-085 AND CAZ080-082-083 ABOVE 5000
     FT TONIGHT.

&&

SVEN
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Nov 30, 6:17 AM PST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
617 AM PST WED NOV 30 2005

PZZ350-353-356-370-373-376-011430-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
630 AM PST THU DEC 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE WARNING THURSDAY MORNING THROUGH THURSDAY AFTERNOON.
SEE PDXCWFMFR FOR DETAILS.

ORZ021-022-011430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
630 AM PST THU DEC 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING.
SEE PDXNPWMFR FOR DETAILS.

CAZ080>083-ORZ029-030-011430-
CENTRAL SISKIYOU COUNTY-KLAMATH BASIN-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
630 AM PST THU DEC 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TONIGHT THROUGH TUESDAY.

SNOW ADVISORY FROM 9 PM THIS EVENING TO 9 AM THURSDAY.
SEE PDXWSWMFR FOR DETAILS.

HESS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 2:30 AM PSTSnow AdvisoryMFRKlamath, Lake9 hr
Nov 30, 11:16 AM PSTHigh Wind WarningMFRCoos, Curry, Douglas27 days
Nov 30, 11:30 AM PSTWinter Storm WarningMFRKlamath, Lake18 hr

Nearby

Snow Advisories in Oregon, 2005Snow Advisories in California, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.